SciELO - Scientific Electronic Library Online

 
vol.27 issue3Coronamellitus: An Infecto-Metabolic PandemicNeuromyotonia: Remembering a Rare Pathology author indexsubject indexarticles search
Home Pagealphabetic serial listing  

Services on Demand

Journal

Article

Indicators

Related links

  • Have no similar articlesSimilars in SciELO

Share


Medicina Interna

Print version ISSN 0872-671X

Abstract

PINTO, Maria João Alves; MANATA, José Pedro; ALMEIDA, Raquel  and  COSTA, João Matos. Kounis Syndrome: A Rare Case of Omeprazol Anaphylaxis. Medicina Interna [online]. 2020, vol.27, n.3, pp.38-41. ISSN 0872-671X.  http://dx.doi.org/10.24950/CC/15/20/3/2020.

Anaphylaxis is an acute hypersensitivity reaction, potentially fatal. Omeprazole has revolutionized the treatment of pathologies related to acid hypersecretion. There are a few case reports of anaphylactic reactions due to proton pump inhibitors (PPI). We present a case of a 30-year-old woman, with acute gastroenteritis, who received intravenous (IV) omeprazole, and immediately experienced intensive retrosternal pain, hypotension and altered state of consciousness. It was confirmed acute ischemia and high levels of myocardial lesion markers. She was admitted to the intensive care unit with favourable evolution. Anaphylaxis cases reported due to PPI are exceedingly rare; the mechanism is IgE-mediated, with class effect and possibility of cross reaction with ranitidine. Kounis’s syndrome represents an association of acute myocardial infarction type 2 with anaphylactic shock. Despite seldom, due to a general use of PPI, this side effect should be considered, especially with intravenous administration.

Keywords : Anaphylaxis; Kounis Syndrome; Omeprazole.

        · abstract in Portuguese     · text in Portuguese     · Portuguese ( pdf )

 

Creative Commons License All the contents of this journal, except where otherwise noted, is licensed under a Creative Commons Attribution License